Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 111, NWS Wilmington, OH

May 19, 2017Ohio County, Switzerland County, Indiana; 4 counties in Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at May 19, 2017, 3:55 PM EDT for Ohio County, Switzerland County, Indiana; 4 counties in Kentucky. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2017, 3:55 PM EDT (19:55 UTC)
Expired
May 19, 2017, 4:45 PM EDT
In force
50 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ohio County, IN, Switzerland County, IN, Boone County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY

The radar

The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 4:35 PM EDTHAIL 1Crittenden, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:13 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
387 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

917 
WUUS51 KILN 191955
SVRILN
INC115-155-KYC015-077-081-117-192045-
/O.NEW.KILN.SV.W.0111.170519T1955Z-170519T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
355 PM EDT FRI MAY 19 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Ohio County in southeastern Indiana...
  Northeastern Switzerland County in southeastern Indiana...
  Kenton County in northern Kentucky...
  Boone County in northern Kentucky...
  Northern Grant County in northern Kentucky...
  Gallatin County in northern Kentucky...

* Until 445 PM EDT.

* At 355 PM EDT, severe thunderstorms were located along a line
  extending from near Rising Sun to Kentucky Speedway, moving east at
  30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Covington, Independence, Erlanger, Edgewood, Elsmere, Fort
  Mitchell, Taylor Mill, Fort Wright, Walton, Crestview Hills,
  Lakeside Park, Rising Sun, Oakbrook, Burlington, Union, Crittenden,
  Wilder, Warsaw, Florence and Kentucky Speedway.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 56 and 77.
 I-75 in Kentucky between mile markers 161 and 183.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3897 8492 3905 8449 3902 8449 3900 8445
      3897 8446 3897 8445 3898 8443 3895 8446
      3891 8444 3885 8446 3883 8445 3883 8443
      3876 8453 3872 8452 3870 8478 3872 8479
      3870 8481 3871 8483 3869 8497
TIME...MOT...LOC 1955Z 256DEG 28KT 3892 8486 3871 8493 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
917 
WWUS51 KILN 192014
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
414 PM EDT FRI MAY 19 2017

INC115-155-192024-
/O.CAN.KILN.SV.W.0111.000000T0000Z-170519T2045Z/
Ohio IN-Switzerland IN-
414 PM EDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR OHIO AND NORTHEASTERN
SWITZERLAND COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Indiana...and northern Kentucky.

LAT...LON 3872 8479 3870 8481 3871 8483 3885 8481
      3887 8478 3889 8480 3899 8479 3905 8449
      3902 8449 3900 8445 3897 8446 3897 8445
      3898 8443 3895 8446 3891 8444 3885 8446
      3882 8445 3879 8453 3872 8452 3870 8478
TIME...MOT...LOC 2014Z 256DEG 28KT 3896 8468 3875 8475 

$$

KYC015-077-081-117-192045-
/O.CON.KILN.SV.W.0111.000000T0000Z-170519T2045Z/
Kenton KY-Boone KY-Grant KY-Gallatin KY-
414 PM EDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR KENTON...SOUTHERN BOONE...NORTHERN GRANT AND EASTERN GALLATIN
COUNTIES...

At 414 PM EDT, severe thunderstorms were located along a line
extending from Union to 7 miles southeast of Patriot, moving east at
30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Elsmere, Fort
Mitchell, Taylor Mill, Fort Wright, Walton, Crestview Hills, Lakeside
Park, Oakbrook, Burlington, Union, Crittenden, Wilder, Ryland
Heights, Glencoe and Fairview.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 63 and 77.
 I-75 in Kentucky between mile markers 161 and 183.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3872 8479 3870 8481 3871 8483 3885 8481
      3887 8478 3889 8480 3899 8479 3905 8449
      3902 8449 3900 8445 3897 8446 3897 8445
      3898 8443 3895 8446 3891 8444 3885 8446
      3882 8445 3879 8453 3872 8452 3870 8478
TIME...MOT...LOC 2014Z 256DEG 28KT 3896 8468 3875 8475 

HAIL...1.00IN
WIND...60MPH
 
$$
798 
WWUS51 KILN 192029
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
429 PM EDT FRI MAY 19 2017

KYC015-077-081-117-192045-
/O.CON.KILN.SV.W.0111.000000T0000Z-170519T2045Z/
Kenton KY-Boone KY-Grant KY-Gallatin KY-
429 PM EDT FRI MAY 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN KENTON...SOUTHERN BOONE...NORTHERN GRANT AND EASTERN
GALLATIN COUNTIES...

At 429 PM EDT, severe thunderstorms were located along a line
extending from Walton to near Crittenden, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Walton, Crittenden, Munk, Atwood, Ryle, Morning View, Northcutt,
Bracht, Napoleon, White Villa, US Routes 42 and 127 at State Route
562, Fiskburg, Beaverlick, Sherman, Verona, Piner and Elliston.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 65 and 77.
 I-75 in Kentucky between mile markers 161 and 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3891 8444 3885 8446 3882 8445 3879 8453
      3872 8452 3870 8478 3872 8479 3886 8479
      3887 8478 3888 8474
TIME...MOT...LOC 2029Z 266DEG 26KT 3887 8459 3874 8463 

HAIL...1.00IN
WIND...60MPH
 
$$
826 
WWUS51 KILN 192041
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
441 PM EDT FRI MAY 19 2017

KYC015-077-081-117-192051-
/O.EXP.KILN.SV.W.0111.000000T0000Z-170519T2045Z/
Kenton KY-Boone KY-Grant KY-Gallatin KY-
441 PM EDT FRI MAY 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENTON...SOUTHERN
BOONE...NORTHERN GRANT AND EASTERN GALLATIN COUNTIES WILL EXPIRE AT
445 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
northern Kentucky.

Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.

LAT...LON 3891 8444 3885 8446 3882 8445 3879 8453
      3872 8452 3870 8478 3872 8479 3886 8479
      3887 8478 3888 8474
TIME...MOT...LOC 2041Z 256DEG 28KT 3889 8448 3876 8452 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:50 PM EDT, 5 minutes earlier.

Area forecast discussion, May 19, 3:50 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
350 PM EDT Fri May 19 2017

.SYNOPSIS...
A frontal boundary across the region will act as a focus for
scattered showers and thunderstorms today into Saturday. A cold
front will move into the region Sunday, providing a greater
chance for precipitation, before drier and cooler conditions
move into the area on Monday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Showers and thunderstorms have formed just west of the area
today and are quickly approaching as an upper level disturbance
approaches from the west. High res models continue to show
coverage increasing across the forecast area this evening esp
across the frontal zone. CAPE values are around 2000 to 3000
J/kg across the CWA with DCAPE values above 1000 J/kg across the
southeastern zones. Effective shear values are maxed out at 50
kts just north of the front with much lower values south of the
front. Given the strong CAPE and DCAPE values coupled with the
upper level disturbance SPC has issues SVR thunderstorm watch
247 until 3z. Late this evening/ early Saturday morning coverage
will begin to diminish as weak subsidence arrives on the back
side of the shortwave.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Saturday morning the stalled front will sag southwards behind
the shortwave with fog possible across and ahead of the
boundary. Saturday morning the stalled front will begin to lift
north as a warm front. As this happens scattered showers and
thunderstorms will be possible. Saturday afternoon the chance of
thunderstorms will continue as weak shortwave moves in from the
southwest. Saturday night into Sunday morning the upper level
low will rotate northeast towards Minnesota and take on a
negative tilt. As this happens strong upper level divergence
from the RRQ and upper level diffluence from splitting flow will
move into the region. PWATs at this time are also forecasted to
rise to around 1.80". Given the strong signals above have kept
categorical PoPs. Instability will be decreasing at the time but
shear values will be increasing. Thanks to the increasing shear
values SPC has put the area in a slight risk for Day 2.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
It appears that the aforementioned cold front will move slowly east
through our region Sunday into Sunday night. The slow movement is in
part due to the mid level ridge to our east. In either case,
categorical PoPs for showers and thunderstorms can be expected on
Sunday. Precipitation will come to an end behind frontal passage
which should move out of our eastern zones by early Monday morning.
Temperatures will be held down some Sunday due to clouds and pcpn
with cooler air moving in Sunday night behind the front.

Surface high pressure will build into our region on Monday, giving a
period of dry but cooler weather.

The upper level pattern will become highly amplified during the
upcoming week which will eventually lead to a mean mid level trough
setting up residence across the Great Lakes and Ohio Valley. There
continues to be some timing issues with the next cold front to push
through the region Tuesday into Wednesday. A chance of showers will
continue during this period, with thunder possible during the peak
heating of Tuesday into Tuesday evening.

By Thursday, mid level trough will be slow to progress to the east
which may keep a few lingering showers.

Another quick moving system in the northwest flow aloft may bring
another threat for showers Thursday night into Friday.

Below normal temperatures can be expected by mid to late week with
highs only in the 60s Wednesday and Thursday, then perhaps getting
back into the 70s on Friday.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Showers and thunderstorms have formed just west and east of the
TAF sites this afternoon with all locations currently VFR. An
upper level disturbance can currently be seen on WV heading east
with numerous thunderstorms developing out ahead. Latest suite
of high res have these showers and thunderstorms pushing east
and affecting the eastern TAF sites starting around 21z. Inside
heavier thunderstorms IFR or lower restrictions to visibility
will be possible. As the shortwave heads east a brief period of
subsidence will occur. As this happens the weak front will sag
south. Light winds with plenty of moisture will allow fog/ mist
to form. Low ceilings will also be possible (esp. if winds
remain slightly elevated) behind the boundary. The main question
with the cigs vs. fog will be the placement of the boundary.
For now have trended TAFs towards the NAM solution which pushes
the front slightly further south. During the late morning/ early
afternoon Saturday another batch of showers and thunderstorms
will be possible as the warm front lifts north.

OUTLOOK...Thunderstorms with MVFR conditions are possible
through Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Haines
NEAR TERM...Haines
SHORT TERM...Haines
LONG TERM...Hickman
AVIATION...Haines
Hazardous weather outlook, May 19, 9:32 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
932 AM EDT Fri May 19 2017

OHZ026-034-035-043-044-201100-
Hardin-Mercer-Auglaize-Shelby-Logan-
932 AM EDT Fri May 19 2017

This Hazardous Weather Outlook is for West Central Ohio.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ042-045-046-051>053-056-201100-
Darke-Union OH-Delaware-Miami-Champaign-Clark-Licking-
932 AM EDT Fri May 19 2017

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...Today and Tonight.

Scattered showers and thunderstorms will develop this afternoon. They
will then persist into the evening hours. Some strong storms are
forecast, with the potential for isolated thunderstorms to reach
severe limits. Damaging winds and large hail will be the primary
severe weather threats. Thunderstorms will also be capable of
producing locally heavy rainfall which may lead to some flooding
issues.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ075-080-KYZ089>100-OHZ054-055-060>065-070>074-077>082-088-201100-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-Preble-
Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
932 AM EDT Fri May 19 2017

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West
Central Ohio.

.DAY ONE...Today and Tonight.

Scattered showers and thunderstorms will develop this afternoon. They
will then persist into the evening hours. Strong to severe storms
will be possible. Damaging winds will be the primary severe weather
threat, although isolated large hail can not be ruled out.
Thunderstorms will also be capable of producing locally heavy
rainfall which may lead to some flooding issues.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and this evening.

INZ050-058-059-066-073-074-201100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-
932 AM EDT Fri May 19 2017

This Hazardous Weather Outlook is for East Central Indiana and
Southeast Indiana.

.DAY ONE...Today and Tonight.

Scattered showers and thunderstorms will develop this afternoon. They
will then persist into the evening hours. Strong to severe storms
will be possible. Damaging winds would be the primary severe weather
threat, although isolated large hail can not be ruled out. Thunderstorms
will also be capable of producing locally heavy rainfall which may
lead to some flooding issues.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An area of strong to severe thunderstorms are possible late
Saturday night ahead of an advancing cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and this evening.

In the hours before

Special weather statement, May 19, 2:31 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
231 PM EDT FRI MAY 19 2017

INZ073-191900-
Ripley IN-
231 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RIPLEY COUNTY UNTIL 300
PM EDT...

At 230 PM EDT, radar indicated a strong thunderstorm 9 miles west of
Osgood, moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Versailles, Osgood, Holton, Napoleon, Millhousen, Versailles Lake,
Otter Village, Ballstown and New Marion.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3920 8544 3923 8538 3927 8514 3900 8515
      3901 8544
TIME...MOT...LOC 1830Z 264DEG 32KT 3911 8547
Special weather statement, May 19, 3:08 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
308 PM EDT FRI MAY 19 2017

INZ073>075-080-192000-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-
308 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHERN RIPLEY...
SOUTHWESTERN DEARBORN AND SWITZERLAND COUNTIES UNTIL 400 PM EDT...

At 308 PM EDT, radar indicated a strong thunderstorm 8 miles north of
Madison, moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Pleasant, Hartford, Fairview, Center Square, Aberdeen, Rexville,
Pate, Benham, Avonburg, Moorefield, Farmers Retreat, Bear Branch,
Friendship, East Enterprise, Cross Plains, Allensville, Quercus
Grove, Mount Sterling and Jacksonville.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3898 8532 3900 8490 3880 8487 3877 8520
      3892 8520 3891 8544 3893 8544
TIME...MOT...LOC 1908Z 262DEG 32KT 3885 8535

KC
Special weather statement, May 19, 3:14 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
314 PM EDT FRI MAY 19 2017

OHZ042>044-051-052-191945-
Champaign OH-Darke OH-Logan OH-Shelby OH-Miami OH-
314 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...NORTHWESTERN
CHAMPAIGN...SOUTHWESTERN LOGAN...EAST CENTRAL DARKE AND NORTHERN
MIAMI COUNTIES UNTIL 345 PM EDT...

At 314 PM EDT, radar indicated a strong thunderstorm near Piqua,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...

Locations impacted include...
Troy, Sidney, Piqua, Covington, Bradford, Pleasant Hill, Quincy,
Fletcher, Port Jefferson, Ludlow Falls, Lockington, Polo, Newbern,
Kiser Lake State Park, Horatio, Pemberton, Rosewood, Bloomer,
Carysville and Ballou.

This includes I-75 in Ohio between mile markers 74 and 93.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3997 8439 4019 8447 4039 8399 4019 8384
TIME...MOT...LOC 1914Z 221DEG 24KT 4018 8415

KC
Special weather statement, May 19, 3:22 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
322 PM EDT FRI MAY 19 2017

OHZ042-043-191945-
Darke OH-Shelby OH-
322 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SHELBY AND DARKE
COUNTIES UNTIL 345 PM EDT...

At 321 PM EDT, radar indicated a strong thunderstorm near Bradford,
moving northeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Greenville, Versailles, Arcanum, Bradford, Union City, Ansonia, New
Madison, Webster, Wayne Lakes, Russia, Gettysburg, Pitsburg, Osgood,
North Star, Hollansburg, Rossburg, Palestine, Yorkshire, Union
Corners and Darke County Airport.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4035 8442 4020 8442 4018 8444 4000 8443
      3994 8481 4030 8480
TIME...MOT...LOC 1921Z 207DEG 29KT 4015 8453

KC
Special weather statement, May 19, 3:35 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
335 PM EDT FRI MAY 19 2017

INZ066-073-074-192000-
Franklin IN-Ripley IN-Dearborn IN-
335 PM EDT FRI MAY 19 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FRANKLIN...
RIPLEY AND NORTHWESTERN DEARBORN COUNTIES UNTIL 400 PM EDT...

At 335 PM EDT, radar indicated strong thunderstorms along a line
extending from Oldenburg to 8 miles west of Osgood, moving east at 50
mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Batesville, Versailles, Milan, Osgood, Oldenburg, Moores Hill,
Manchester, Sunman, St. Leon, Holton, Napoleon, Cedar Grove,
Huntersville, Cold Springs, Penntown, Sharptown, Peppertown,
Versailles Lake, Saint Peter and Dover.

This includes I-74 in Indiana between mile markers 145 and 166.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3915 8544 3924 8536 3927 8530 3931 8530
      3940 8521 3940 8482 3902 8511 3901 8544
TIME...MOT...LOC 1935Z 260DEG 45KT 3936 8518 3908 8543
Special weather statement, May 19, 3:43 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
343 PM EDT FRI MAY 19 2017

OHZ043-044-051>053-192030-
Champaign OH-Logan OH-Shelby OH-Clark OH-Miami OH-
343 PM EDT FRI MAY 19 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...WESTERN
CHAMPAIGN...SOUTHWESTERN LOGAN...NORTHWESTERN CLARK AND MIAMI
COUNTIES UNTIL 430 PM EDT...

At 343 PM EDT, radar indicated a strong thunderstorm near St. Paris,
moving northeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Troy, Sidney, Piqua, Urbana, Covington, St. Paris, Newport, Bradford,
West Liberty, Fort Loramie, De Graff, Pleasant Hill, Hardin, Quincy,
Russia, Christiansburg, Fletcher, Casstown, Lockington and Thackery.

This includes I-75 in Ohio between mile markers 73 and 95.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4031 8377 4002 8374 4002 8443 4034 8443
TIME...MOT...LOC 1943Z 242DEG 21KT 4016 8406

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:31 PM EDTSpecial Weather StatementILNRipley29 min
May 19, 3:00 PM EDTSevere Thunderstorm WarningILNDearborn, Ripley22 min
May 19, 3:08 PM EDTSpecial Weather StatementILNOhio, Switzerland52 min
May 19, 3:20 PM EDTSevere Thunderstorm WarningILNDearborn, Ohio, Ripley, Switzerland40 min
May 19, 3:35 PM EDTAreal Flood AdvisoryILNRipley3 hr
May 19, 3:35 PM EDTSpecial Weather StatementILNRipley25 min
May 19, 4:17 PM EDTAreal Flood AdvisoryILNDearborn, Ohio, Ripley, Switzerland3 hr
May 19, 4:31 PM EDTSpecial Weather StatementILNOhio, Switzerland29 min
May 19, 4:40 PM EDTSevere Thunderstorm WarningILNBracken, Grant, Kenton, Pendleton50 min
May 19, 4:50 PM EDTSpecial Weather StatementILNBoone, Campbell, Kenton40 min
May 19, 5:18 PM EDTSevere Thunderstorm WarningILNBoone, Bracken, Campbell, Gallatin, Grant, Kenton and 1 more42 min
May 19, 5:27 PM EDTSpecial Weather StatementILNOwen33 min
May 19, 5:59 PM EDTSevere Thunderstorm WarningILNGrant, Owen31 min
May 19, 6:01 PM EDTSpecial Weather StatementILNBracken, Mason, Pendleton29 min
May 19, 6:03 PM EDTTornado WarningILNGrant, Owen27 min
May 19, 6:04 PM EDTAreal Flood AdvisoryILNCarroll, Grant, Owen3 hr
May 19, 6:32 PM EDTSpecial Weather StatementILNOwen28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.